| Model Number |
62100 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Local Reaction (2035)
| Date of Event |
06/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received information regarding a unknown durarepair.It was reported that a patient had an adverse reaction.Right posterior fossa craniotomy performed on (b)(6) 2023 - medtronic durepair device, 62110, lot 2207017.On (b)(6) 2023 patient developed headaches, increased fatigue, fever and wound drainage - copious purulent yellow drainage.Urgent mri conducted on (b)(6) 2023 and demonstrated deep wound infection.Patient brought emergently to the operating room on (b)(6) 2023 for irrigation, debridement, craniectomy and wound closure.Lumbar csf drain also placed.The prior duraplasty repair appeared macerated and 3 focal areas of csf egress under pressure were identified.Repeat surgery conducted on (b)(6) 2023 after the lumbar drain had been removed as patient developed csf leak again.Performed external ventriculostomy and drain placement to provide csf diversion.Csf sent for culture, which was positive for mrsa.On (b)(6) 2023 the patient was taken back to the operating room to place a ventriculoperitoneal shunt for postinfectious hydrocephalus.On (b)(6) 2023 it was identified that the patient met criteria for an organ space ssi.
Additional Manufacturer Narrative
H3) no parts have been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.